Alert archive / Indiana / Flash Flood Warnings in 2016

Flash Flood Warning 16, NWS Chicago, IL

August 18, 2016Jasper County, Indiana

NWS Chicago, IL issued this flash flood warning at Aug 18, 2016, 3:33 PM CDT for Jasper County, Indiana. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 18, 2016, 3:33 PM CDT (20:33 UTC)
Expired
Aug 18, 2016, 9:00 PM CDT
In force
5 hr
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Flood severity
None

County Jasper County, IN

The radar

The Chicago radar (KLOT), 117 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.6 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2016-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 813 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2016-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
813 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
968 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

138 
WGUS53 KLOT 182034
FFWLOT
INC073-190200-
/O.NEW.KLOT.FF.W.0016.160818T2033Z-160819T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
333 PM CDT THU AUG 18 2016

THE NATIONAL WEATHER SERVICE IN CHICAGO  HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN JASPER COUNTY IN NORTHWESTERN INDIANA...

* UNTIL 900 PM CDT
    
* AT 333 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORMS PRODUCING
  TORRENTIAL RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR
  ESTIMATES SUGGEST UP TO TWO INCHES OF RAIN HAS ALREADY FALLEN IN
  LESS THAN AN HOUR SOUTH OF RENSSELAER. 

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  RENSSELAER...MCCOYSBURG...PLEASANT RIDGE AND COLLEGEVILLE. 

INCLUDING THE FOLLOWING INTERSTATE...
 INDIANA I-65 BETWEEN MILE MARKERS 206 AND 217.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 4091 8699 4084 8699 4084 8710 4083 8710
      4083 8727 4098 8727 4092 8693 4091 8693

$$

IZZI
3 follow-up statements
365 
WGUS73 KLOT 182149
FFSLOT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
449 PM CDT THU AUG 18 2016

INC073-190200-
/O.CON.KLOT.FF.W.0016.000000T0000Z-160819T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JASPER IN-
449 PM CDT THU AUG 18 2016

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR
SOUTHERN JASPER COUNTY...

AT 445 PM CDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
CONTINUING ACROSS THE WARNING AREA. DOPPLER RADAR ESTIMATES SUGGEST
THAT A SWATH OF 2 TO 3 INCHES OF RAIN FELL FROM MOUNT AYR EAST
ACROSS SOUTHERN NEWTON COUNTY...INCLUDING NEAR RENSSELAER AND ACROSS
THE COLLEGEVILLE AREA. 

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
RENSSELAER...MCCOYSBURG...PLEASANT RIDGE AND COLLEGEVILLE. 

INCLUDING THE FOLLOWING INTERSTATE...
 INDIANA I-65 BETWEEN MILE MARKERS 206 AND 217.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 4091 8699 4084 8699 4084 8710 4083 8710
      4083 8727 4098 8727 4092 8693 4091 8693

$$

IZZI
535 
WGUS73 KLOT 182324
FFSLOT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
624 PM CDT THU AUG 18 2016

INC073-190200-
/O.CON.KLOT.FF.W.0016.000000T0000Z-160819T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JASPER IN-
624 PM CDT THU AUG 18 2016

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR
SOUTHERN JASPER COUNTY...

AT 622 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS HAD MOVED OUT
OF MOST OF THE COUNTY. DUE TO ONE AND A HALF TO THREE INCHES OF RAIN
FROM THOSE STORMS THIS AFTERNOON...FLASH FLOODING IS LIKELY
STILL OCCURRING IN SOME PARTS OF SOUTHERN JASPER COUNTY.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
RENSSELAER...MCCOYSBURG...PLEASANT RIDGE AND COLLEGEVILLE. 

INCLUDING THE FOLLOWING INTERSTATE...
 INDIANA I-65 BETWEEN MILE MARKERS 206 AND 217.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 4091 8699 4084 8699 4084 8710 4083 8710
      4083 8727 4098 8727 4092 8693 4091 8693

$$

MTF
226 
WGUS73 KLOT 190152
FFSLOT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
852 PM CDT THU AUG 18 2016

INC073-190201-
/O.EXP.KLOT.FF.W.0016.000000T0000Z-160819T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JASPER IN-
852 PM CDT THU AUG 18 2016

...THE FLASH FLOOD WARNING FOR SOUTHERN JASPER COUNTY WILL EXPIRE AT
900 PM CDT...

THE FLOODING THREAT HAS ENDED AT LEAST TEMPORARILY. MORE
THUNDERSTORMS ARE POSSIBLE OVERNIGHT.

IF YOU ENCOUNTER FLOODED ROADWAYS...DO NOT DRIVE THROUGH THEM.

LAT...LON 4091 8699 4084 8699 4084 8710 4083 8710
      4083 8727 4098 8727 4092 8693 4091 8693

$$

MTF

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at Aug 18, 2:53 PM CDT, 40 minutes earlier.

Area forecast discussion, Aug 18, 2:53 PM CDT, 40 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
253 PM CDT THU AUG 18 2016

.SHORT TERM...
241 PM CDT

Through Friday...

The atmosphere is still unstable this afternoon, with a
weak shortwave moving east through Iowa and into Illinois this
afternoon. The focus will remain across the southern half of the
county warning area in the vicinity a bit more pooled moisture and
closer to the forcing from this subtle shortwave. A few showers
are possible farther north with brief downpours but coverage
should be relatively low. The storms are slow moving and thus will
send outflow boundaries leading to potential redevelopment of
storms. These storms where they develop are putting down 1-2
inches of rainfall in an hour, thus where it rains it will come
down with localized flooding possible. Some of these storms will
continue to fester south this evening.

Concern shifts to additional thunder chances tonight. Some
guidance including the NAM/HRRR-X attempt to bring some of the
activity in Minnesota through NE/NC Illinois in the 3z-7z time
frame in a weakening state. Model guidance is quite mixed as to
how much energy there will be to move this through, so we steered
the forecast in a drier direction during the evening hours, but it
is possible some of this gets into the area. Additional storms
will redevelop across MN overnight closer to the low level jet.
Additional shortwave energy will drive east through Wisconsin
overnight, and as the low level jet veers some of this activity a
better chance of getting in. Confidence is not very high on
convective evolution during this period. Some fog is also possible
as dewpoints remain elevated overnight but winds do not look like
they will fully decouple.

Depending on cloud cover and storm coverage overnight into early
Friday, we will maintain a warm and moist southwest flow which will
keep conditions on the muggy side. Isolated storms are again
possible though surface convergence and upper forcing may be at a
minimum Friday afternoon.

KMD

&&

.LONG TERM...
253 PM CDT

Friday night through Thursday...

Guidance is still showing differences on how quickly the low will
deepen over the lake Saturday.  The NAM is the most aggressive with
timing and how much the low intensifies.  The ECMWF is the middle of
the road model so weighed more heavily in its direction.  Thinking
storms will increase in coverage Friday night as the system pushes
east. The better coverage of storms will be west of a McHenry to
Gibson City, IL line.  Saturday could be windy. Once again am
lacking confidence as wind gusts will depend on how fast the low
intensifies.

Expecting storms to fire along the cold front Saturday afternoon
and push east through the evening.  CAPE and shear values continue
to look meager at best so main concerns remain strong winds and
heavy rain.  Storms should be moving at a good pace which should
limit flooding. However, given the very efficient rainfall we have
seen from storms the past couple of days, expect these storms to be
similar.

Cooler and drier air moves in Sunday with highs in the low 70s.
Could see isolated rain showers develop as the upper level trough
swings through Saturday afternoon.  Have medium-low confidence in
shower coverage and timing, but did not feel comfortable going dry
either.

High pressure spreads over the region early next week. Dry
conditions and slowly warming temps accompany it.  The next chance
of rain is Wednesday as an upper level shortwave lifts through.
Another low pressure system passes over Hudson Bay late next week
and it's cold front shifts through the CWA late next week. Storms
are possible along this front.

JEE

&&

.AVIATION...
For the 18Z TAFs...

Concerns revolve around winds, and thunderstorm chances.

The atmosphere is still rather unstable this afternoon, with a
weak shortwave moving east through iowa and into illinois this
afternoon. The focus will remain south of the main terminals in
the vicinity a bit more pooled moisture. A few showers are
possible over the terminals this afternoon, but confidence on
coverage is not very high, and even less so on thunder so removed
the thunder mention. The storms are slow moving and thus will send
outflow boundaries leading to variable winds and potential
redevelopment of storms, though the predominant wind will be a ssw
wind around 10 kt.

Concern shifts to additional thunder chances tonight. Some
guidance including the NAM/HRRR-X attempt to bring some of the
activity in Minnesota through NE/NC Illinois in the 3z-7z time
frame in a weakening state. Model guidance is quite mixed as to
how much energy there will be to move this through, so kept tafs
dry for that period, but will need to watch this period..
Additional storms will redevelop across MN overnight and this
stands a better chance of getting in, though confidence is not any
higher or lower than previous TAF set, so left the Prob30 going
until trends emerge.

KMD

&&

.MARINE...
253 PM CDT

Main concern is the possibility of strong winds and high waves
Saturday night into Sunday. Some models suggest gale force gusts are
possible over the open waters, but do not have enough confidence to
go with gales just yet.  Did raise winds to 30 kt. Have low
confidence in how strong winds will be over the nearshore waters.
There is a chance that strong winds or high waves may occur and a
small craft advisory may be needed for points east of Gary, IN.

High pressure stretches from the eastern Great Lakes southeast
through the southern Mississippi Valley. It will slowly shift east
while a low over northern Manitoba will move over Hudson Bay this
evening.  The low's cold front extends south through the eastern
Dakotas into the central plains. South to southwest winds are
expected through Friday. A low will form over the cold front Friday
evening and deepen quickly as it moves over the lake Saturday
afternoon and night.  Northwest winds to 30 kt are expected behind
the low and cold front Saturday night.  Once again, gales are
possible but not currently forecast due to low confidence in how
quickly the low will deepen.  The low continues northeast and high
pressure builds over the lake early next week.  Another low is
progged to shift east near Hudson Bay Wed/Thurs next week with
another cold front passing over the lake Thursday.

JEE

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...NONE.
&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Aug 18, 12:37 PM CDT, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1237 PM CDT THU AUG 18 2016

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
191745-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
1237 PM CDT THU AUG 18 2016 /137 PM EDT THU AUG 18 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WEATHER HAZARDS EXPECTED:
  LIMITED THUNDERSTORM RISK...WITH AN ASSOCIATED:
      LIMITED THUNDERSTORM WIND DAMAGE RISK...UP TO 50 MPH.
   SOME OF WHICH MAY ALSO PRODUCE...
   HEAVY DOWNPOURS AND LOCALIZED FLOODING.
   OCCASIONAL CLOUD TO GROUND LIGHTNING.

DISCUSSION:

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY ALONG AND
SOUTH OF INTERSTATE 80. THE MAIN THREATS FROM STORMS WILL BE HEAVY
RAIN AND FREQUENT LIGHTNING. HOWEVER...STRONGER STORMS MAY PRODUCE
GUSTY TO DAMAGING WINDS. LOCALIZED FLOODING MAY OCCUR IF STORMS
LINGER OVER A PARTICULAR AREA OR REDEVELOP OVER THE SAME AREA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

FRIDAY...
  LIMITED THUNDERSTORM RISK.
SATURDAY...
 SIGNIFICANT THUNDERSTORM RISK.
 LIMITED FLOODING RISK.
 LIMITED SEVERE THUNDERSTORM RISK...MAINLY EAST OF I-55.
 HIGH SWIM RISK FOR INDIANA BEACHES.
WEDNESDAY...
 LIMITED THUNDERSTORM RISK.

DISCUSSION:

THERE IS A LOW CHANCE FOR THUNDERSTORMS ON FRIDAY. A STRONG STORM
SYSTEM WILL BRING FAIRLY WIDESPREAD THUNDERSTORMS ON
SATURDAY. THE POTENTIAL EXISTS FOR HEAVY RAINFALL AND FLOODING
AND ISOLATED STRONG TO SEVERE THUNDERSTORMS FOR PORTIONS OF THE
AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS AND FLOODING.

GENERAL STORM MOTION OF THE DAY:

MOVING TOWARD THE EAST AT 20 TO 30 MPH.

&&

LMZ740>745-191745-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
1237 PM CDT THU AUG 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED STORMS ARE POSSIBLE THROUGH THIS EVENING. STRONGER STORMS
MAY PRODUCE GUSTS UP TO 30 KT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A CHANCE FOR THUNDERSTORMS ON FRIDAY...WITH NUMEROUS TO
WIDESPREAD THUNDERSTORMS POSSIBLE ON SATURDAY. THE NEXT CHANCE
FOR THUNDERSTORMS WILL THEN BE ON WEDNESDAY.

STRONG WINDS AND HIGH WAVES MAY LEAD TO HAZARDOUS CONDITIONS FOR
SMALL CRAFT ON SUNDAY.

&&

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-191745-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
1237 PM CDT THU AUG 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED STORMS ARE POSSIBLE ACROSS THE FAR SOUTHERN END OF THE
LAKE THROUGH THIS EVENING. STRONGER STORMS MAY PRODUCE GUSTS UP TO
30 KT.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE NORTH HALF
OF THE LAKE TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A CHANCE FOR THUNDERSTORMS ON FRIDAY...WITH NUMEROUS TO
WIDESPREAD THUNDERSTORMS POSSIBLE ON SATURDAY. THE NEXT CHANCE
FOR
THUNDERSTORMS WILL THEN BE ON WEDNESDAY.

&&

JEE

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO

In the hours before

Local storm report, Aug 18, 12:21 PM CDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1221 PM CDT THU AUG 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1211 PM     HEAVY RAIN       5 WNW KANKAKEE          41.14N 87.95W
08/18/2016  M2.24 INCH       KANKAKEE           IL   COCORAHS

            2.24 INCHES OF RAIN IN 55 MINUTES.

&&

RODRIGUEZ
Local storm report, Aug 18, 2:51 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
251 PM CDT THU AUG 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 AM     FLASH FLOOD      5 NW EVANSTON           42.09N 87.76W
08/18/2016                   COOK               IL   BROADCAST MEDIA

            BOTH DIRECTIONS OF EDENS EXPRESSWAY CLOSED DUE TO
            FLOODING AT WINNETKA ROAD.

&&

IZZI
Local storm report, Aug 18, 3:09 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
309 PM CDT THU AUG 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0858 AM     TSTM WND DMG     6 ESE CHESTERTON        41.56N 86.95W
08/18/2016                   PORTER             IN   PUBLIC

            40FT WILLOW TREE UPROOTED, 10-12 FOOT PEAR TREE SNAPPED
            AND SOME CORN FLATTENED. TIME ESTIMATED BASED ON RADAR.

&&

IZZI
Special weather statement, Aug 18, 3:22 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
322 PM CDT THU AUG 18 2016

ILZ032-182045-
LIVINGSTON IL-
322 PM CDT THU AUG 18 2016

...SPECIAL WEATHER STATEMENT FOR NORTHEASTERN LIVINGSTON COUNTY UNTIL
345 PM CDT...

AT 322 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ODELL...OR 9 MILES SOUTH OF DWIGHT...MOVING EAST AT 20 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  CULLOM AROUND 345 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE CAMPUS...SAUNEMIN AND
EMINGTON.

LAT...LON 4090 8846 4094 8853 4106 8840 4105 8825
      4083 8824
TIME...MOT...LOC 2022Z 286DEG 15KT 4097 8840

IZZI

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 8:27 AM CDTSpecial Weather StatementLOTLake, Porter48 min
Aug 18, 8:50 AM CDTAreal Flood AdvisoryLOTLake, Porter3 hr
Aug 18, 8:54 AM CDTSevere Thunderstorm WarningLOTLake, Porter36 min
Aug 18, 1:55 PM CDTAreal Flood AdvisoryLOTJasper, Newton3 hr
Aug 18, 3:46 PM CDTSevere Thunderstorm WarningLOTJasper, Newton29 min
Aug 18, 4:22 PM CDTFlash Flood WarningLOTNewton5 hr
Aug 18, 5:12 PM CDTSpecial Weather StatementLOTBenton48 min

Nearby

Flash Flood Warnings in Indiana, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.